Alert archive / Wisconsin / Tornado Warnings in 2005
Tornado Warning 17, NWS Duluth, MN
NWS Duluth, MN issued this tornado warning at Jun 11, 2005, 4:40 PM CDT for Burnett County, Wisconsin; Pine County, Minnesota. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2005, 4:40 PM CDT (21:40 UTC)
- Expired
- Jun 11, 2005, 5:21 PM CDT
- In force
- 41 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
Counties Pine County, MN, Burnett County, WI
The radar
The Duluth radar (KDLH), 104 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 5:05 PM CDT | TORNADO | 7 W Danbury, MN | SEVERAL LARGE TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 1:10 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KDLH 112142 TORDLH MNC115-WIC013-112215- /O.NEW.KDLH.TO.W.0017.050611T2140Z-050611T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DULUTH MN 440 PM CDT SAT JUN 11 2005 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * TORNADO WARNING FOR... PINE COUNTY IN EAST CENTRAL MINNESOTA BURNETT COUNTY IN NORTHWEST WISCONSIN * UNTIL 515 PM CDT * AT 437 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO 8 MILES EAST OF PINE CITY OR ABOUT 14 MILES SOUTHEAST OF HINCKLEY...MOVING NORTHEAST AT 35 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... 6 MILES SOUTHEAST OF CLOVERDALE BY 500 PM CDT DUXBURY BY 515 PM CDT IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4580 9289 4573 9265 4618 9234 4627 9264 $$ SCW
2 follow-up statements
000 WWUS53 KDLH 112207 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 504 PM CDT SAT JUN 11 2005 MNC115-WIC013-112215- /O.CON.KDLH.TO.W.0017.000000T0000Z-050611T2215Z/ PINE MN-BURNETT WI- 504 PM CDT SAT JUN 11 2005 ...A TORNADO WARNING CONTINUES UNTIL 515 PM CDT FOR BURNETT AND PINE COUNTIES... AT 503 PM CDT...THIS TORNADO WAS LOCATED 6 MILES NORTHEAST OF CLOVERDALE...OR ABOUT 15 MILES EAST OF HINCKLEY...ANOTHER TORNADO WAS REPORTED BY THE PUBLIC 10 MILES NORTHEAST OF HINCKLEY. BOTH TORNADOES WERE MOVING NORTH AT 40 MPH. THE TORNADO WILL BE NEAR... ASKOV AND DUXBURY BY 515 PM CDT IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4580 9289 4573 9265 4618 9234 4627 9264 $$ SCW
000 WWUS53 KDLH 112221 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 519 PM CDT SAT JUN 11 2005 WIC013-112229- /O.EXP.KDLH.TO.W.0017.000000T0000Z-050611T2215Z/ BURNETT WI- 519 PM CDT SAT JUN 11 2005 ...THE TORNADO WARNING FOR BURNETT COUNTY EXPIRED AT 515 PM CDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAD MOVED OUT OF THE COUNTY. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING FOR EAST CENTRAL MINNESOTA AND NORTHWEST WISCONSIN. LAT...LON 4580 9289 4573 9265 4618 9234 4627 9264 $$ SCW
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this tornado warning went out at Jun 11, 2:45 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 11, 2:45 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 245 PM CDT SAT JUN 11 2005 .DISCUSSION...SEVERE WEATHER IS MAIN FOCUS FOR TONIGHT LATEST RUC40 INDICATES A GOOD POTENTIAL FOR SEVERE WEATHER IN THE WATCH AREA THIS AFTERNOON AND EVENING. THE LATEST RUC FORECASTS LI OF -7...WITH H85 THETA-E OVER 340K. THE 0-1KM VGP ALSO INDICATES DECENT POTENTIAL FOR ROTATING SUPERCELLS. THE RESULT SHOULD BE SOME LARGE HAIL AND DAMAGING WINDS. THE LOW RESPONSIBLE FOR THE STORMS THIS EVENING SHOULD MOVE NORTH OF THE BORDER BY 12Z SUNDAY...LEAVING JUST A SMALL CHANCE OF A THUNDERSTORM FOR SUNDAY. OVERALL...IT LOOKS PRETTY DRY...BUT WITH MUGGY AIR AND BOUNDARIES STILL PRESENT - WOULD NOT RULE OUT THE POTENTIAL FOR AN ISOLATED STORM. THE NEXT SYSTEM TAKES AIM ON THE NORTHLAND SUNDAY NIGHT AND MONDAY...AND CLOSES OFF INTO MIDWEEK. HAVE WENT WITH MID RANGE POPS...BUT MAY NEED TO BUMP INTO THE LIKELY CATEGORY WITH LATER FORECASTS. OTHER THAN THAT...IT LOOKS PRETTY DRY AFTER THE CLOSED LOW MOVES OUT ON WEDNESDAY. HIGH PRESSURE WILL DRY THINGS OUT FOR THE END OF THE WEEK. .AVIATION...SHOWERS AND THUNDERSTORMS WILL PREVAIL THIS EVENING WITH MVFR CIGS AND VSBYS IN THE STRONGER THUNDERSTORMS. IFR CIGS AND VSBYS WITH BR EXPECTED AROUND 06Z. .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. DAP/GSF
Hazardous weather outlook, Jun 11, 8:45 AM CDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TYPOS NATIONAL WEATHER SERVICE DULUTH MN 845 AM CDT SAT JUN 11 2005 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-121230- ASHLAND-BAYFIELD-BURNETT-C. ST. LOUIS-CROW WING-DOUGLAS-IRON- KOOCHICHING-N. AITKIN-N. CASS-N. ITASCA-N. LAKE/N. COOK-N. ST. LOUIS- PINE-PRICE-S. AITKIN-S. CASS-S. COOK/LAKESHORE-S. ITASCA- S. LAKE/LAKESHORE-S. ST. LOUIS/CARLTON-SAWYER-WASHBURN- 845 AM CDT SAT JUN 11 2005 ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BECOME LIKELY BY THIS AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF A BRAINERD...TO DULUTH...TO SILVER BAY LINE TODAY AND TONIGHT. THE MAIN THREAT WITH THE SEVERE WEATHER IS LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AFTER 200 PM IN THE SLIGHT RISK AREA. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/DLH STEWART/DAP
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:53 PM CDT | Tornado Warning | DLH | Washburn | 61 min |
| Jun 11, 3:39 PM CDT | Tornado Warning | DLH | Sawyer | 45 min |
| Jun 11, 4:56 PM CDT | Severe Thunderstorm Warning | DLH | Price | 27 min |
| Jun 11, 5:16 PM CDT | Tornado Warning | DLH | Pine | 42 min |
Nearby
Tornado Warnings in Wisconsin, 2005Tornado Warnings in Minnesota, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.